Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 278, NWS Midland/Odessa, TX

May 25, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2007, 12:42 AM CDT for Terrell County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 12:42 AM CDT (05:42 UTC)
Expired
May 25, 2007, 1:45 AM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3244 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:48 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 24, 8:48 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
848 PM CDT THU MAY 24 2007

.UPDATE...

WSR-88D IMAGERY HAS BEGUN TO SHOW A SLIGHT DECREASE IN INTENSITY
AND COVERAGE OVER THE LAST HOUR. SURFACE OBSERVATIONS SHOW THAT
THE COLD FRONTAL BOUNDARY HAS MOVED SOUTH INTO PORTIONS OF THE
CONCHO VALLEY...TRANS PECOS REGION...AND THE MARFA PLATEAU OF SOUTHWEST
TEXAS. PRIMARY INDICATIONS ARE THAT THE BEST CHANCES FOR
ADDITIONAL RAINFALL WILL LIKELY BE OVER SOUTHWEST PORTIONS OF THE CWA...WITH
THE EXCEPTION OF AREAS NEAR REAGAN AND UPTON COUNTIES WHERE
CHANCES WILL BE GREATER DUE TO ONGOING CONVECTION.

FOR NOW...HAVE LOWERED THUNDERSTORM CHANCES SLIGHTLY ACROSS THE
NORTHERN HALF OF THE CWA THROUGH 12Z FRIDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  74  62  80  /  20  50  30  20
CARLSBAD NM                60  82  62  86  /  20  30  50  40
DRYDEN TX                  67  81  66  81  /  40  30  30  20
FORT STOCKTON TX           63  78  64  83  /  40  40  30  20
GUADALUPE PASS TX          57  75  58  80  /  20  40  50  40
HOBBS NM                   59  81  59  85  /  20  40  40  30
MARFA TX                   55  78  54  79  /  40  30  40  40
MIDLAND INTL AIRPORT TX    62  75  61  82  /  20  50  30  20
ODESSA TX                  62  76  62  82  /  20  50  30  20
WINK TX                    63  82  66  87  /  30  40  40  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01/03
Hazardous weather outlook, May 24, 2:06 PM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT THU MAY 24 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
206 PM CDT THU MAY 24 2007 /106 PM MDT THU MAY 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...GENERALLY
ALONG AND SOUTH OF INTERSTATE 20 AND ALSO ACROSS THE HIGHER
ELEVATIONS OF SOUTHWEST TEXAS. SOME OF THESE THUNDERSTORMS COULD
REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING
WINDS...AND FLASH FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR SCATTERED THUNDERSTORMS
THROUGH THE WEEKEND WITH THE MAIN THREAT BEING FLASH FLOODING. ABUNDANT
AMOUNTS OF MOISTURE COMBINED WITH WEAK WINDS IN THE MID LEVELS OF
THE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR SLOW MOVING AND
HEAVY RAINFALL PRODUCING THUNDERSTORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 24, 7:30 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             FORT STOCKTON           30.89N 102.89W
05/24/2007  E0.88 INCH       PECOS              TX   PUBLIC

&&

PVESPER
Local storm report, May 24, 7:36 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             PRESIDIO                29.56N 104.36W
05/24/2007  E0.75 INCH       PRESIDIO           TX   PUBLIC

&&

PVESPER
Special weather statement, May 24, 7:45 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
745 PM CDT THU MAY 24 2007

TXZ079-080-250145-
PRESIDIO VALLEY-MARFA PLATEAU-
745 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO COUNTY.

AT 745 PM CDT...STRONG THUNDERSTORMS WERE NEAR REDFORD...CASA
PIEDRA...AND ADOBES. MOVEMENT WAS NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
Special weather statement, May 24, 7:48 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
748 PM CDT THU MAY 24 2007

TXZ074-081-250145-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
748 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN BREWSTER COUNTY
AROUND 10 MILES NORTH OF MARATHON AT 748 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM
CROSSES HIGHWAY 90 WEST OF MARATHON BETWEEN 800 PM AND 830 PM
CDT THIS EVENING.

PEOPLE IN NORTHERN BREWSTER COUNTY SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, May 24, 11:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1156 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             MIDLAND INTERNATIONAL A 31.94N 102.19W
05/24/2007  M0.75 INCH       MIDLAND            TX   NWS EMPLOYEE

1122 PM     HAIL             MIDLAND INTERNATIONAL A 31.94N 102.19W
05/24/2007  M0.88 INCH       MIDLAND            TX   NWS EMPLOYEE

&&

EPLATT
Special weather statement, May 25, 12:28 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1228 AM CDT FRI MAY 25 2007

TXZ061-250630-
ECTOR-
1228 AM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF ODESSA AT 1228 AM
CDT...MOVING NORTH AT 10 MPH.

THIS STORM WILL IMPACT U.S. HIGHWAY 385 AND THE CITY OF ODESSA.

SMALL HAIL...WINDS AROUND 50 MPH...VERY HEAVY RAIN...FREQUENT
LIGHTNING STRIKES ARE EXPECTED.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:49 PM CDTFlash Flood WarningMAFMidland3 hr
May 24, 11:18 PM CDTSevere Thunderstorm WarningMAFMidland41 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningMAFGaines54 min
May 25, 12:08 AM CDTSevere Thunderstorm WarningMAFPecos67 min
May 25, 12:21 AM CDTFlash Flood WarningMAFTerrell4 hr
May 25, 1:33 AM CDTFlash Flood WarningMAFGaines4 hr
May 25, 1:33 AM CDTFlash Flood WarningMAFDawson4 hr
May 25, 4:49 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more24 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.